Jump to content

abitscared on a high dose of Effexor


abitscared

Recommended Posts

Thank you for this site. I was quickly put on Abilify last week. My doctor believes I am having paranoia, and I believe the social stigma and gossip about me is real. (not just 'real for me'). I take a high dose of Effexor 450mg per day. My GP decided I needed Abilify, said it would help with paranoia and suicidal thoughts. He put me straight on 10 mg. I do not like the side effects. My heart is racing faster than ever, it feels like my chest is expanded in an inflammatory way, like I can't get rid of the air inside, it, I am pacing, and can't 'settle on anything. I have decided to come off Abilify, as it scares me, how serious it is. I have started to taper, as he warned me against stopping taking it, and so I have cut it in half. I have been on it for 9 days at 10 mg. Do you think it is ok, to taper at 5 mg? This is easier to cut in half. I am a bit scared. I didn't understand the side effects, or how heavy a drug it is. 

Link to comment
  • Administrator

Welcome, abitscared.

 

I have moved your post to the Introductions forum, to start your Introductions topic. Let's continue discussion of your tapering situation in your Intro topic.

 

That is a high dose of Effexor, which alone can cause blood pressure and heart rate changes. Abilify may be conflicting with Effexor.

 

If I were you, I would stop Abilify right away. I would cut it in half for 3 days, then stop.

 

Please put ALL the drugs you take (including Abilify) in the Drug Interactions Checker http://www.drugs.com/drug_interactions.html and copy and paste the results in this topic.

 

It sounds like perhaps your doctor has misinterpreted your social difficulties as a serious psychiatric disorder. Have you talked to a counselor about your feelings?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hello Abitscared,

 

I'm not surprised you chose that for your name - those are frightening symptoms for you to be dealing with.  I'm glad you've found this site for some support and info. 

 

You can get through this - it's just a matter of going one step at a time.  Start with Alto's ideas, and then we can work out a gentle tapering plan for you.  I am on Effexor too, and am amazed at the high dosage your doc gave you.  I am also a big fan of face-to-face counseling - that is what has gotten me through all sorts of difficulties. 

 

You could also fill out a signature with your drug history so we can see your situation easily each time you post.  This thread will be your journal where you can record your healing progress, and ask questions.  Did you start both drugs at the same time? 

 

It's good to have you here,

KarenB

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy